Tropical Storm, Brooks
- When
- July 7, 11:00 AM EST to 3:00 PM EST
- Where
- Brooks forecast zone
- Reported by
- Utility Company
- Coordinates
- 30.842, -83.580 (the zone’s center; the record gives no point)
Scattered trees and power lines were blown down.
Elsa made landfall as a strong tropical storm across the southeast big bend of Florida on July 7th. Impacts included several trees and power lines blown down along with coastal flooding from storm surge and flash flooding from heavy rainfall.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Elsa made landfall as a strong tropical storm across the southeast big bend of Florida on July 7th. Impacts included several trees and power lines blown down along with coastal flooding from storm surge and flash flooding from heavy rainfall. Flash flooding and gusty winds also impacted portions of south central Georgia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 7, 5:49 AM EST, 5 hours 11 minutes earlier.
Area Forecast Discussion
National Weather Service Tallahassee FL
649 AM EDT Wed Jul 7 2021
.AVIATION...
[Through 12Z Thursday]
Lowering cigs at the TAF sites this morning. Expect MVFR area
wide and IFR cigs (at our eastern sites) through the rest of the
TAF period. Showers and thunderstorms associated with Tropical
Storm Elsa will be ongoing through this evening. Tropical storm
force wind gusts are possible at the VLD TAF site this afternoon.
&&
.PREV DISCUSSION [456 AM EDT]...
.NEAR TERM [Through Tonight]...
Elsa impacts will be the main story today. Impacts will diminish
this evening and overnight as Elsa is expected to move away from
the area by that time.
1) Wind: A hurricane warning remain in effect from Steinhatchee
southward along the Dixie county coast. Elsewhere, a tropical
storm warning remains in effect for the remainder of the
southeast big bend into portions of south-central Georgia in the
Valdosta area. Tropical storm force winds could cause downed tree
limbs, power outages, and loose items blown around.
2) Surge: A storm surge of around 3 to 5 feet will be possible
across Apalachee Bay, mainly on the east side of Elsa.
3) Flooding: Some flooding is possible across the eastern third of
the area, mainly due to a combination of already saturated soils
and the potential for heavy rainfall from Elsa. A flood watch is
in effect for areas just east of Albany and Tallahassee today.
4) Tornadoes: A tornado or two will also be possible across the far
southeast Big Bend today, mainly on the east side of Elsa.
5) Rip Currents: A high risk of rip currents will continue along the
panhandle beaches well away from the remainder of Elsa's impacts,
mainly due to increased swell and long periods.
For additional details on the threats and impacts, visit
http://www.weather.gov/srh/tropical?office=tae
.SHORT TERM [Thursday Through Friday]...
In the wake of Elsa, a seasonably moist environment will remain in
place, which will support the typical summertime scattered to
numerous mainly afternoon showers and thunderstorms through Friday.
High temperatures will generally be in the mid to upper 80s with
overnight lows on the muggy side in the low to mid 70s with
seasonably high dewpoints.
.LONG TERM [Friday Night Through Wednesday]...
An upper level ridge will gradually build westward into the
southeast corner of the CONUS over the weekend into early next
week. However, there is still expected to be sufficient low to
mid level moisture around for scattered diurnal showers and storms
through the extended period. Seasonably warm temperatures are
expected with heat index values creeping up into the upper 90s by
early next week.
.MARINE...
Elsa will make landfall today along the southeast big bend coast,
and hazardous conditions will continue through the day. Conditions
will return to a more typical summer pattern starting on Thursday
with lower winds and seas.
.FIRE WEATHER...
Little to no fire weather concerns over the next few days due to
wet conditions in place.
.HYDROLOGY...
Antecedent conditions have been especially wet across the entire
region with some localized rainfall totals in the last 3 days
exceeding 6 inches. Area rivers are running above normal for this
time of year, but most are just below action stage.
The heaviest rains with Elsa will mainly be along the east side of
the track. Elsa is expected to make landfall over or near Dixie
County this morning. Given that Elsa will be moving forward at a
moderate pace, rainfall amounts of 2-4 inches with isolated
amounts up to 6 inches are expected. These amounts occurring over
already wet conditions in the Southeast Florida Big Bend could
lead to localized flooding. Additionally if these heavier amounts
fall into the Withlacoochee Basin in South Georgia, minor river
flooding could occur in this basin upstream of the confluence with
the Suwannee River.
In the longer term, depending on the exact placement of the
heaviest rains, only modest rises would be possible on the
Suwannee River, though this system does not appear to have enough
rainfall to generate water levels above minor flood stage on the
mainstem Suwannee.
For detailed information on specific river stages and forecasts,
please visit http://water.weather.gov/ahps2/index.php?wfo=tae.
However, users are reminded that the river forecasts only include
the first 48 hours of rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 82 72 87 75 87 / 80 40 50 20 50
Panama City 85 76 86 77 86 / 60 30 50 20 50
Dothan 85 72 86 73 86 / 60 40 70 30 60
Albany 84 72 87 74 88 / 80 60 70 30 60
Valdosta 81 72 86 74 88 / 100 70 70 30 50
Cross City 81 74 87 76 88 / 100 70 50 10 50
Apalachicola 83 76 85 78 85 / 60 40 50 10 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through this evening for Coastal Dixie-Coastal
Jefferson-Coastal Taylor-Inland Dixie-Inland Jefferson-
Inland Taylor-Lafayette-Madison.
Tropical Storm Warning for Coastal Jefferson-Coastal Taylor-
Coastal Wakulla-Inland Dixie-Inland Jefferson-Inland Taylor-
Lafayette-Madison.
Storm Surge Watch for Coastal Jefferson-Coastal Wakulla.
Storm Surge Warning for Coastal Dixie-Coastal Taylor.
Hurricane Warning for Coastal Dixie.
High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...Flood Watch through this evening for Ben Hill-Berrien-Brooks-
Colquitt-Cook-Irwin-Lanier-Lowndes-Thomas-Tift-Turner-Worth.
Tropical Storm Warning for Brooks-Lanier-Lowndes.
AL...None.
GM...Tropical Storm Warning for Apalachee Bay or Coastal Waters From
Keaton Beach to Ochlockonee River FL out to 20 Nm-Coastal
Waters From Ochlockonee River to Apalachicola Fl out to 20
Nm.
Hurricane Warning for Coastal waters from Suwannee River to
Keaton Beach FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM.
Small Craft Advisory until 1 PM CDT this afternoon for Coastal
waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal waters from Mexico Beach to Okaloosa Walton County
Line FL out 20 NM-Waters from Apalachicola to Mexico Beach
FL from 20 to 60 NM-Waters from Mexico Beach to Okaloosa
Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...DVD
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...Montgomery
MARINE...DVD
FIRE WEATHER...Montgomery
HYDROLOGY...DVDSpecial Weather Statement
National Weather Service Tallahassee FL
1040 AM EDT Wed Jul 7 2021
GAZ125-127-129-131-145>148-071600-
Berrien GA-Tift GA-Worth GA-Colquitt GA-Dougherty GA-Irwin GA-
Mitchell GA-Cook GA-
1040 AM EDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR COOK...SOUTHWESTERN IRWIN...
BERRIEN...SOUTHEASTERN DOUGHERTY...NORTHEASTERN MITCHELL...
COLQUITT...TIFT AND SOUTHERN WORTH COUNTIES UNTIL NOON EDT...
At 1040 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lakeland to 10 miles northeast of Pavo.
Movement was northwest at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Tifton, Nashville, Moultrie, Adel, Sylvester, Sparks, Enigma, Omega,
Ray City, Norman Park, Lenox, Poulan, Doerun, Ty Ty, Alapaha,
Phillipsburg, Unionville, Riverside, Schley and Berlin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3115 8304 3115 8316 3106 8317 3106 8320
3103 8320 3104 8349 3105 8350 3105 8354
3108 8357 3104 8357 3104 8375 3144 8414
3158 8386 3158 8367 3157 8366 3158 8365
3157 8320 3140 8314 3133 8306 3129 8304
TIME...MOT...LOC 1440Z 132DEG 32KT 3110 8307 3106 8362
72-BUNKERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1049 AM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TROPICAL STORM HORSESHOE BEACH 29.44N 83.29W
07/07/2021 GMZ765 FL MESONET
62MPH SUSTAINED WIND WITH 71MPH GUSTS AT
HORSESHOE BEACH WEATHERFLOW STATION.
&&
PCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1052 AM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM FLASH FLOOD STEINHATCHEE 29.67N 83.39W
07/07/2021 TAYLOR FL EMERGENCY MNGR
TAYLOR COUNTY EM REPORTED FLASH FLOODING,
WITH WATER APPROACHING A FEW HOMES.
&&
PCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1105 AM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 AM TROPICAL STORM HORSESHOE POINT 29.44N 83.30W
07/07/2021 DIXIE FL MESONET
45MPH WITH GUSTS TO 51MPH AT HORSESHOE BEACH
WEATHERSTEM STATION.
&&
PCSpecial Weather Statement
National Weather Service Tallahassee FL
1127 AM EDT Wed Jul 7 2021
ALZ069-FLZ010-011-013-016-GAZ142-143-155-156-071630-
Houston AL-Gadsden FL-Calhoun FL-Jackson FL-Washington FL-Miller GA-
Decatur GA-Seminole GA-Early GA-
1127 AM EDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...JACKSON...
NORTHWESTERN GADSDEN...NORTHEASTERN WASHINGTON...WESTERN DECATUR...
SOUTHWESTERN MILLER...SEMINOLE AND SOUTHWESTERN EARLY COUNTIES UNTIL
1230 PM EDT/1130 AM CDT/...
At 1126 AM EDT/1026 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Chattahoochee, or 16 miles northwest of Quincy,
moving northwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cottonwood, Chipley, Bainbridge, Donalsonville, Marianna, West
Bainbridge, Chattahoochee, Malone, Sneads, Cottondale, Grand Ridge,
Greenwood, Alford, Gordon, Iron City, Campbellton, Brinson, Jakin,
Bascom and Crosby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3104 8534 3128 8503 3092 8451 3055 8483
3056 8489 3060 8489 3061 8493 3058 8497
3070 8560
TIME...MOT...LOC 1526Z 116DEG 21KT 3073 8479
72-BUNKERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1154 AM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM STORM SURGE HORSESHOE BEACH 29.44N 83.29W
07/07/2021 DIXIE FL EMERGENCY MNGR
EMERGENCY MANAGER PROVIDED MULTIPLE PHOTOS
OF STORM SURGE FLOODING IN HORSESHOE BEACH.
&&
PCThe Moody AFB radar (KVAX), 55 km away, was scanning. The volume nearest the first event began at 18:57 UTC.
3 tropical storm, 3 flash flood. Local standard time, as filed.
Scattered trees and power lines were blown down.
Scattered trees and power lines were blown down.
Numerous trees and power lines were blown down. Several thousand lost power.
A few dirt roads were washed out in southern Lowndes county due to heavy rain from Tropical Storm Elsa.
Flooding was reported on San Bernadino Way due to heavy rain from Tropical Storm Elsa.
US Highway 41 south of Lake Park was closed due to flash flooding from Tropical Storm Elsa.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2021Every state in 2021This day in weather historyWarnings in Georgia, July 2021The 2021 hurricane season
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 974270, 974271, 974273, 974226, 974227, 974228.